My period is always super heavy…

…..and I hate it because you can’t go back and forth to the restroom at school . I have been wanting to get on birth control but I am scared to. My question is, if I just started my period and have a appointment to get the birth control shot will it make my period worse ?

Great question!

It can seem scary or intimidating to see a doctor about birth control if you haven’t before. But know that it is something many people do! LOTS of people start birth control for reasons unrelated to pregnancy.  That is because birth control can help with many things like: regulating a period, making a period lighter, stopping a period all together, acne, ovarian cysts, and the list goes on!

If you are deciding on a method like the Depo Shot it is important to know many people experience a change in period with the shot.

It might take your body some time to get used to the new hormones in the body, so you may have some irregular bleeding at first.  After the first few shots, many people experience lighter periods, or no periods at all! This is perfectly medically okay. This happens because the hormones cause the uterine lining to thin out, which can cause a change in a person’s bleeding.

Make sure you ask your doctor any questions or express any concerns you have about the Depo Shot and your period.

If you want to make an appointment at Teen Clinic, you can call us at 303-442-5160